Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 134, NWS New Orleans, LA

August 8, 2015Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 8, 2015, 7:23 PM CDT for Pike County, Walthall County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2015, 7:23 PM CDT (00:23 UTC)
Expired
Aug 8, 2015, 8:00 PM CDT
In force
37 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Pike County, MS, Walthall County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2015-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2015-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2734 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:46 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Aug 8, 3:46 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
346 PM CDT SAT AUG 8 2015

...EXCESSIVE HEAT TO CONTINUE INTO EARLY NEXT WEEK...

.SYNOPSIS...

UPPER HIGH CENTERED ALONG THE TEXAS-LOUISIANA BORDER THIS
MORNING. SURFACE HIGH PRESSURE REMAINS OVER THE GULF OF MEXICO
WITH WESTERLY SURFACE WINDS ACROSS MUCH OF THE AREA. THIS MEANS
LITTLE...IF ANY...MODERATING INFLUENCES FROM THE GULF. ISOLATED
THUNDERSTORMS ARE MOVING SOUTHWARD NEAR MERIDIAN MISSISSIPPI AND
ARE TRACKING TO AFFECT HARRISON AND JACKSON COUNTIES IN
MISSISSIPPI IN A FEW HOURS IF THEY DO NOT DISSIPATE. TEMPERATURES
AT MID AFTERNOON ARE GENERALLY IN THE MID AND UPPER 90S ACROSS THE
AREA WITH DEW POINTS MAINLY IN THE MID AND UPPER 70S. THIS IS
PRODUCING HEAT INDICES FROM 105 TO 115 ACROSS THE AREA.

&&

.SHORT TERM...

UPPER RIDGE DOES NOT MOVE MUCH OVER THE NEXT 24 HOURS...AND THEN
ONLY SLIPS SLOWLY WESTWARD THROUGH AT LEAST TUESDAY. FORECAST
TEMPERATURES AT 850 AND 925 MB SUPPORT HIGH TEMPERATURES ON SUNDAY
AND MONDAY 2-3 DEGREES HOTTER THAN TODAY. CONSIDERING CURRENT HEAT
INDEX VALUES AND THE POTENTIAL FOR HOTTER TEMPERATURES THE NEXT 2
DAYS...WILL GO AHEAD AND ISSUE EXCESSIVE HEAT WARNING FOR THE AREA
THROUGH MONDAY. IMMEDIATE COASTAL AREAS MAY COME UP SHORT OF
WARNING CRITERIA...BUT A LITTLE TOO CLOSE TO CALL. SOME POTENTIAL
FOR THIS TO CONTINUE THROUGH TUESDAY...BUT THAT IS FOR A LATER
FORECAST PACKAGE. ANY THUNDERSTORMS THAT DEVELOP THE NEXT TWO DAYS
ARE LIKELY TO BE LIMITED TO THE MISSISSIPPI COASTAL COUNTIES...BUT
WILL HAVE THE POTENTIAL TO BE RATHER STRONG. AS THE UPPER RIDGE
SHIFTS WESTWARD...THERE IS A LITTLE BETTER CHANCE FOR CONVECTION
ACROSS MUCH OF THE AREA ON TUESDAY...AND WILL CARRY CHANCE POPS
THERE. 35

&&

.LONG TERM...

AS UPPER RIDGE CONTINUES TO RELOCATE TO THE SOUTHERN ROCKIES
DURING MID-WEEK...THE EASTERN UPPER TROF WILL DEEPEN...AND ALLOW A
FRONT TO APPROACH THE AREA FOR THE END OF THE WEEK. WILL BE
CARRYING CHANCE POPS FOR MUCH OF THE AREA WEDNESDAY...AND SLIGHT
CHANCE ACROSS THE FAR SOUTH THURSDAY AND FRIDAY. TEMPERATURES WILL
DRIFT A LITTLE CLOSER TO NORMAL FOR THE END OF THE WEEK. 35

&&

.AVIATION...

ISOLATED TO SCATTERED TSRA OVER INLAND SOUTHEAST MS ARE EXPECTED TO
CONTINUE MOVING SOUTH TO SOUTHEAST TOWARDS THE COASTAL AIRPORTS
AFTER ABOUT 22Z. ALREADY HAVE A VCTS IN FOR KGPT...AND THIS MAY HOLD
TRUE UNLESS COVERAGE INCREASES NEAR THE WESTERNMOST RADAR RETURNS.
THERE REMAINS AN EVEN LOWER CHANCE OF ISOLATED SHRA/TSRA FOR THE
AIRPORTS AS FAR WEST AS KASD TO KMCB...SO WILL CONTINUE TO NOT
INCLUDE MENTION IN THOSE TAFS AT THIS TIME...BUT WILL CONTINUE TO
MONITOR SATELLITE AND RADAR TRENDS. OTHERWISE...VFR CONDITIONS WILL
PREVAIL THROUGH SUNDAY. 22/TD

&&

.MARINE...

AN EXPANSIVE RIDGE OF HIGH PRESSURE WILL PERSIST OVER MOST OF THE
GULF OF MEXICO THROUGH THE MIDDLE OF NEXT WEEK WITH HOT TEMPERATURES
AND STIFLING HUMIDITY ACROSS THE NEARSHORE WATERS...ESPECIALLY
DURING PERIODS OF LIGHTER WINDS. HEAT PRECAUTIONS SHOULD BE
UTILIZED. THE PRESSURE GRADIENT TONIGHT MAY SUPPORT WINDS UP AROUND
15 KNOTS AT TIMES...HOWEVER AM ANTICIPATING STAYING BELOW EXERCISE
CAUTION HEADLINE LEVELS OF 15 TO 20 KNOTS. SEAS SHOULD MOSTLY BE IN
2 TO 3 FEET RANGE. WINDS ON SUNDAY INTO THE MIDDLE OF NEXT WEEK ARE
EXPECTED TO CONTINUE TO CYCLE UP SLIGHTLY IN THE LATER AFTERNOON AND
EVENING HOURS AND LOWER DURING THE MORNING WITH SPEEDS MOSTLY BELOW
15 KNOTS.

A COLD FRONT WILL LIKELY TO MOVE EITHER NEAR THE GULF
COAST OR JUST OFFSHORE INTO OUR COASTAL WATERS WEDNESDAY NIGHT INTO
THURSDAY. WINDS ARE CURRENTLY FORECAST TO SHIFT TO NORTHEAST 10 TO
15 KNOTS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...BUT THAT IS
LIKELY TO BE ADJUSTED OVER THE NEXT SEVERAL DAYS AS THE TIMING AND
STRENGTH OF THE FRONT IS BETTER RESOLVED. 22/TD

&&

.DECISION SUPPORT...

DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...EXCESSIVE HEAT WARNING ALL LAND AREAS THROUGH 7 PM
             MONDAY.
             RIVER FLOOD WARNINGS ON MISSISSIPPI RIVER AT RED RIVER
             LANDING AND BATON ROUGE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  77 100  77 101 /  10  10  10  10
BTR  79 101  79 101 /  10  10  10  10
ASD  79  98  78  97 /  10  10  10  10
MSY  80  98  80  97 /  10  10  10  10
GPT  79  95  79  94 /  20  10  10  20
PQL  78  94  77  94 /  20  10  10  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT MONDAY FOR LAZ034>037-039-
     040-046>050-056>072.

GM...NONE.
MS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT MONDAY FOR MSZ068>071-077-
     080>082.

GM...NONE.
&&
Hazardous weather outlook, Aug 8, 6:56 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
656 PM CDT SAT AUG 8 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-091200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
656 PM CDT SAT AUG 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

OPPRESSIVE HEAT WILL CONTINUE. OVERNIGHT LOWS WILL REMAIN ABOVE
77 DEGREES AREA WIDE WITH SEVERAL SPOTS REMAINING IN THE 80S
THROUGH EARLY SUNDAY MORNING. THEREFORE...THE HEAT ADVISORY HAS
BEEN UPGRADED TO AN EXCESSIVE HEAT WARNING.

THERE IS A LOW CHANCE OF THUNDERSTORMS MAINLY OVER EXTREME SOUTH
CENTRAL MISSISSIPPI AND COASTAL MISSISSIPPI THIS EVENING. ANY
STORMS THAT DO TRACK SOUTH COULD REMAIN STRONG TO MARGINALLY
SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS...FREQUENT TO
CONTINUOUS LIGHTNING...AND BRIEF TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR SUNDAY AND MONDAY
ACROSS THE ENTIRE AREA. HEAT INDEX VALUES OF 110 TO 115 ARE
EXPECTED ACROSS THE AREA TOMORROW AND MONDAY. OVERNIGHT LOWS
AROUND 80 DEGREES WILL PROVIDE LITTLE OR NO RELIEF. OPPRESSIVE
CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK BEFORE SLOWLY
EASING LATER IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...IF WIND DAMAGE
IS OBSERVED FROM THUNDERSTORMS LATER TODAY...PLEASE FORWARD THESE
REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.

In the hours before

Special weather statement, Aug 8, 4:57 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
457 PM CDT SAT AUG 8 2015

MSZ081-082-082300-
JACKSON-HARRISON-
457 PM CDT SAT AUG 8 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARRISON AND
NORTHWESTERN JACKSON COUNTIES...

AT 455 PM CDT...A CLUSTER OF STRONG THUNDERSTORM WAS 11 MILES WEST
OF LUCEDALE...MOVING SOUTH AT 20 MPH. THESE STORMS WILL ENTER
JACKSON COUNTY AROUND 515 PM.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...WADE...VANCLEAVE AND LATIMER.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3056 8851 3044 8908 3068 8907 3068 8889
      3074 8888 3073 8859
TIME...MOT...LOC 2155Z 343DEG 16KT 3087 8878
Special weather statement, Aug 8, 6:01 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
601 PM CDT SAT AUG 8 2015

MSZ081-082-082330-
JACKSON-HARRISON-
601 PM CDT SAT AUG 8 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HARRISON AND
SOUTHERN JACKSON COUNTIES...

AT 601 PM CDT...A STRONG THUNDERSTORM WAS OVER HICKORY HILLS...OR 7
MILES SOUTHWEST OF ESCATAWPA...MOVING SOUTH AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BILOXI...OCEAN SPRINGS...MOSS POINT...ST. MARTIN...ESCATAWPA...
GAUTIER...D'IBERVILLE...GULF HILLS...HELENA...LATIMER...GULF PARK
ESTATES...HICKORY HILLS AND VANCLEAVE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3036 8841 3032 8848 3037 8859 3034 8870
      3037 8882 3036 8882 3038 8884 3038 8878
      3043 8885 3043 8892 3040 8887 3039 8886
      3039 8899 3041 8899 3042 8892 3043 8898
      3054 8896 3053 8840
TIME...MOT...LOC 2301Z 348DEG 23KT 3043 8865

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:03 PM CDTSpecial Marine WarningLIX27 min
Aug 8, 9:12 PM CDTSpecial Weather StatementLIXSaint Tammany48 min
Aug 8, 9:14 PM CDTSpecial Marine WarningLIX61 min
Aug 8, 9:17 PM CDTSpecial Marine WarningLIX58 min
Aug 8, 9:21 PM CDTSpecial Weather StatementLIXOrleans24 min
Aug 8, 9:29 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard61 min
Aug 8, 9:58 PM CDTSpecial Marine WarningLIX62 min
Aug 8, 10:39 PM CDTSpecial Marine WarningLIX66 min
Aug 9, 4:15 PM CDTSpecial Weather StatementLIXSaint Bernard45 min
Aug 9, 5:18 PM CDTSpecial Marine WarningLIX27 min
Aug 9, 5:20 PM CDTSpecial Weather StatementLIXPlaquemines55 min
Aug 9, 5:22 PM CDTSpecial Marine WarningLIX53 min
Aug 9, 6:07 PM CDTSpecial Marine WarningLIX53 min
Aug 8, 8:18 PM CDTSpecial Weather StatementLIXHarrison27 min
Aug 8, 8:24 PM CDTSpecial Weather StatementLIXPearl River36 min
Aug 8, 8:31 PM CDTSevere Thunderstorm WarningLIXPearl River44 min
Aug 8, 8:50 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison, Pearl River40 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.